When someone you love is addicted to prescription painkillers like morphine, you may notice that they seem excessively drowsy. Perhaps they fall asleep at inappropriate times, such as at work, school, or even while driving. This is a sign that they may be misusing opioids, which are well known for their sedative effects. Not only is excessive drowsiness from morphine misuse dangerous, such as when operating a vehicle or machinery, but the addiction that develops can lead to short- and long-term problems in every area of life. Learn how to recognize morphine withdrawal signs so you can know if someone you care about needs professional help for morphine addiction.
The symptoms of morphine withdrawal can make it feel next to Impossible to stop using this opioid medication. Promises Washburn House can help you or a loved one overcome morphine addiction with the help of our morphine addiction treatment program. Call us today at 855.298.3104 to learn how we can help you manage morphine detox symptoms safely and comfortably so you can stay focused and motivated for your recovery.
What Are Common Morphine Withdrawal Symptoms?
Although morphine withdrawal symptoms can be relatively mild for some people, they can be incredibly uncomfortable and painful for others. Some common physical symptoms of morphine withdrawal are:
- Muscle aches
- Runny nose
- Sore throat
Many people compare morphine withdrawal symptoms to a bad case of the flu. You may also experience psychological withdrawal symptoms such as:
- Insomnia or excessive sleeping
- Lack of motivation
If you already struggle with mental health issues like anxiety or depression, morphine addiction can make these symptoms worse.
What to Do if You Notice Morphine Withdrawal Signs
If you see signs of morphine withdrawal in yourself or someone else, it is best to seek professional help from a morphine addiction treatment program. Morphine withdrawal can last five to seven days; if symptoms are severe, a person is at a high risk of relapsing. Many people end up relapsing because the discomfort of withdrawal is unbearable, and taking another dose of morphine helps ease the pain, both physical and emotional. This is why it is important to get professional treatment rather than trying to quit at home.
An addiction treatment program can help by providing medication and support to prevent relapse and disrupt the cycle of addiction. A person struggling with a severe morphine addiction can choose inpatient treatment for a highly structured program that ensures a safe environment where they can recover without the temptation of drugs.
How to Know if Someone Is Overdosing on Morphine
Morphine is a very potent opioid drug. Without proper treatment, someone addicted to morphine can possibly overdose on the substance, which can cause death in some cases. If a loved one is misusing morphine, be alert for the following signs of morphine overdose:
- Bluish tint to lips or fingernails
- Difficulty breathing
- Excessive drowsiness or loss of consciousness
- Pinpoint pupils
An overdose is a serious event, and the person will need emergency medical treatment. You can save the life of a loved one by calling 911 if you suspect a possible morphine overdose. The sooner you can get help, the better the chance that they will survive, so it is vital that you call for assistance immediately.
Get Through Morphine Detox Symptoms Safely at Promises Washburn House
At Promises Washburn House, we realize that the fear of morphine withdrawal symptoms can hold you back from quitting. Our caring team will ensure your comfort as you withdraw from morphine so you can achieve the recovery you deserve. Call us today at 855.298.3104 or reach out online to schedule an intake assessment and begin your path to a life free from addiction.